Thunderstorm Wind, Crook
- When
- July 4, 1:08 PM MST
- Where
- Crook County, Beulah
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.533, -104.083
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 4, 9:20 AM MST, 3 hours 48 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 1020 AM MDT FRI JUL 4 2003 WEAK SFC HIGH OVER WRN SD SLIDING SLOWLY SOUTHEAST...ALLOWING WEAK SOUTHERLY RETURN FLOW TO DEVELOP OVER NE WY. WV IMAGERY SHOWS VIGOROUS VORT MAX CURRENTLY TRACKING SOUTHEAST ACROSS SE MT. THIS FEATURE WILL CROSS WRN SD THIS AFT/EVE PRODUCING A FEW THUNDERSTORMS AS IT MOVES THROUGH. MOST UNSTABLE AIR WILL BE LOCATED SOUTHEAST OF THE BLACK HILLS ACROSS PORTIONS OF SW AND SC SD THIS AFTN. CAPE RISES TO 1000 TO 2000 J/KG FROM 21Z-00Z WITH WEAKENING CAP AND ADDITIONAL UVM PROVIDED BY APPROACHING VORT MAX. BEST CHANCE OF SEVERE WEATHER WOULD BE IN THESE AREAS LATE THIS AFT/EVE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. .UNR...NONE GR
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-051101- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 500 AM MDT FRI JUL 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WILL BE HAIL LARGER THAN 3/4 INCH AND WIND GUSTS GREATER THAN 60 MPH. A FAST MOVING UPPER LEVEL WEATHER SYSTEM WILL COMBINE WITH EASTERLY SURFACE WINDS LATER TODAY TO PRODUCE A CHANCE OF THUNDERSTORMS FOR THE REGION. PLENTY OF HEATING AND LINGERING MOISTURE... ESPECIALLY OVER THE SOUTH CENTRAL COUNTIES...WILL LIKELY PRODUCE SOME SEVERE STORMS. ACROSS SOUTH CENTRAL SOUTH DAKOTA...THE ATMOSPHERE WILL BECOME VERY UNSTABLE THIS AFTERNOON AS THE FRONT APPROACHES... RESULTING IN A SLIGHT RISK FOR SEVERE WEATHER IF STORMS DEVELOP... MAINLY EAST OF A LINE FROM PHILIP TO MARTIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER WEATHER SYSTEM WILL CROSS THE DAKOTAS ON SATURDAY RESULTING IN ANOTHER CHANCE FOR THUNDERSTORMS. OCCASIONAL FAST MOVING IMPULSSES COMBINED WITH AN UNSTABLE ATMOSPHERE WILL RESULT IN A CHANCE OF THUNDERSTORMS AT TIMES FOR MOST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1148 AM MDT FRI JUL 04 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 PM 1 N RALPH SD .75 INCH HAIL
07/03/03 HARDING REPORTED BY STORM
SPOTTER.
1125 PM 17 N THUNDER BUTTE SD .75 INCH HAIL
07/03/03 ZIEBACH
1130 PM 24 N DUPREE SD .88 INCH HAIL
07/03/03 ZIEBACH REPORTED BY PUBLIC.
1230 AM SHADEHILL SD 1 INCH HAIL
07/04/03 PERKINS REPORTED BY PUBLIC.
0100 AM 9 SE DUPREE SD 60 MPH TSTM GUST
07/04/03 ZIEBACH REPORTED BY PUBLIC.The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372672.